I also take efoxor-xr 150mg and i have no sex drive either, unfortunately its one of the side effects, and as yet i havent found anything to fix the problem, And it does put a bit of a strain on my relationship as well, i dont even show affection since being on efexor...
Welcome to Healing Well, I am Kitt.
This family of medications (SSRIs or Selective Serotonin Reuptake Inhibitors)can have a negative effect on the sex drive (as well as, for some women, the ability to experience orgasm). Ask your psychiatrist about experimenting with other AD's.
It is a Catch 22, if you quit the meds do you deal with the depression without them? I am sorry I don't have a better answer but this same issue comes up frequently.
I know how tough it is and you have my support.
Take care and keep posting.
Thank you for bringing up this topic... I think this is something many of us suffer from, but don't like to talk about. I have been on Lexapro for over 2-1/2 years, and I have very little if any interest in sex anymore. My hubby is younger than me, and I feel sorry for him... he is understanding, but I feel guilty. I avoid intimacy most of the time. It's not that I don't feel affectionate, but ....
Also, compounding the problem for me is that I'm also post-hysterectomy and that just makes it worse.
Good to see someone bring up this problem as I agree it is a hard one to discuss as it is a downer to feel like your sex drive has just disappeared.
It makes you feel sad, it is a loss and if your young it is a shock to have this happen.
I agree with you Dan, the Remeron may cause a huge weight gain but other meds appear to do that also.
I hope others feel comfortable in sharing with us any information they have learned.
Thank you all for posting. I am proud of you.
Just a quick comment...
I have had to increase my meds again after another bout of depression. I had been on a 10mg dosage of Lexapro for a long while, but the depression crept back in, and I had to go back up to 20mg. I hope everyone realizes that it's much more important to keep the depression at bay even if their sex drive may suffer a bit.
Catlady, I am so sorry that you and your husband seperated. I agree it is a big strain on a relationship. You are in my thoughts and I believe taking the med is your best choice right now.
I have the double dilemma. I am on the Cymbalta which has proven to dump your sex drive into the zero zone, and my husband has Crohns for which he takes meds but also has issues with his sex drive. The problem is he just denies he has any issues and blames it all on me...............so I feel so sad to think that he sees me as the failure. I just over look it as he has been through much but to be the fall girl in this situation hurts.
I have tried to discuss this with him but he is not able to accept that any thing in the bedroom department may be related to his meds and disease process.
It appears we all have different issues but we are able to share them here and that helps so much.
Gentle hugs to you.
Thanks everyone for this great thread. We have fianlly broke out of our hiding our feelings for this lousy side effect.
Hugs to each of you.